MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACETABULAR SYSTEM, CUP, HEMISPHERICAL, SOLID BACK, 50

ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACETABULAR SYSTEM, CUP, HEMISPHERICAL, SOLID BACK, 50
Model Number 940-01-50E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as fracture.The previous surgery and the surgery detailed in this event occurred 23 days apart.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to fracture.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions, incorrect implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - acetabulum fracture.Multi hole cup used.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACETABULAR SYSTEM, CUP, HEMISPHERICAL, SOLID BACK, 50
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758-5445
MDR Report Key15470912
Report Number1644408-2022-01236
Device Sequence Number2919075
Product Code LPH
UDI-Device Identifier00190446311409
UDI-Public(01)00190446311409
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number940-01-50E
Device Catalogue Number940-01-50E
Device Lot Number784Z1014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-363 LOT 868B1483; 941-01-36E LOT 597Z1057
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age85 YR
Patient SexFemale